Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 9, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 10, 2025, 2:17 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 11, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2025, 2:17 PM EDT (18:17 UTC)
- In effect from
- Jul 11, 2025, 8:00 AM EDT
- Expired
- Jul 11, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 6.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WHUS41 KCAR 101817 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 217 PM EDT Thu Jul 10 2025 MEZ029-030-110900- /O.NEW.KCAR.BH.S.0009.250711T1200Z-250712T0000Z/ Coastal Hancock-Coastal Washington- 217 PM EDT Thu Jul 10 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT....The mild temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
222 WHUS41 KCAR 110558 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 158 AM EDT Fri Jul 11 2025 MEZ029-030-120000- /O.CON.KCAR.BH.S.0009.250711T1200Z-250712T0000Z/ Coastal Hancock-Coastal Washington- 158 AM EDT Fri Jul 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The mild temperatures in the mid to upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in the low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
649 WHUS41 KCAR 112332 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 732 PM EDT Fri Jul 11 2025 MEZ029-030-120045- /O.EXP.KCAR.BH.S.0009.000000T0000Z-250712T0000Z/ Coastal Hancock-Coastal Washington- 732 PM EDT Fri Jul 11 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 8:35 AM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 10, 8:35 AM EDT, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Caribou ME 835 AM EDT Thu Jul 10 2025 .SYNOPSIS... A trough of low pressure will slowly approach today into Friday followed by high pressure Friday night into Saturday. Another weak trough will approach Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY/... 830 AM Update...Removed fog this morning over the Bangor area and interior Downeast as this has not materialized. There is still some fog over the immediate coast which may continue for the next hour or two. The vertically stacked trof will continue to progress towards the state today. Vorticity models indicate a vort max over the Gulf of Maine which will help push showers across the waters and coastal Downeast today. This system will become stagnant which will slow the progression of the trof. High res models are in disagreement with the timing of the rain moving into the western border, but majority is expected by the afternoon. Upper air model soundings show instability increasing in the afternoon with the boundary ahead of the trof. Scattered thunderstorm development is expected to be confined to the north with isolated thunderstorms possible in the Central Highlands. For tonight, the axis of the trof will move across New England and into the state. Instability should stick around in the north with the surface boundary providing the lift. Isolated showers and thunderstorms are possible across the north. Though cloud cover will keep temps mild through the night, calm winds and a moist boundary layer will help with the develop patchy to areas of fog across the region. For Friday, the boundary will move across the state. The main concern will be the increasing CAPE, steepening lapse rates, and increasing bulk wind shear by the afternoon. As of this update, SPC has areas north of the Central Highlands in a marginal threat for strong thunderstorms. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... The upper trough affecting us through the end of the week will be lifting out to the northeast Friday night as weak surface high pressure and upper level ridging move in. This will bring a partly cloudy and tranquil night with patchy fog overnight. High pressure will remain over the area on Saturday bringing a partly to mostly sunny and tranquil day. Surface high pressure will begin to slide east of our area Saturday night. Moisture wrapping into the region behind the high will bring a partly to mostly cloudy night over the south. Some low clouds may begin to move in from the ocean. Northern areas will remain drier and therefore mostly clear. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Surface high pressure will slide to our southeast on Sunday as a broad but shallow upper trough begins to push in from the west. We will still be under the influence of an upper ridge over the area which will bring a partly sunny and very warm day. A few showers or isolated thunderstorms may begin to push into far western areas late in the day. Sunday night will then become mostly cloudy as moisture advects into the area in the return flow behind high pressure Sunday night. The surface high will continue moving away to the west on Monday as the weak upper trough slowly pushes in. This will bring an increasing chance of showers and thunderstorms Monday, mainly across western and northern parts of the region. A chance for showers and scattered thunderstorms will continue Monday night with a weak shortwave sliding across the area. Very weak surface high pressure and upper ridging will follow for Tuesday bringing a partly sunny day on Tuesday. However, moisture lingering in the low and mid levels will result in a continued low chance for showers and thunderstorms, mostly over the north. Upper ridging building over on Wednesday will bring a mostly sunny and very warm day. Inland highs should reach the mid to upper 80s by mid-week. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... NEAR TERM: Aroostook Terminals...Mainly VFR conditions today although possible MVFR in any rain showers. FVE has an isolated chance of a T-storm this afternoon and evening. Left T-storms out of the TAF in CAR and PQI due to low confidence. Conditions deteriorate to MVFR after midnight in lowering clouds. BGR...Mainly VFR today with a few rain showers in the area. IFR/LIFR tonight in patchy fog. BHB...VFR/MVFR conditions this morning with MVFR in the afternoon. Some patchy fog possible but too low confidence to include in TAF. IFR/LIFR returns tonight in fog and low cigs. Light SE winds becoming 5-10 kts this afternoon. Then back to light and variable tonight. SHORT TERM: Friday night...VFR, except possibly briefly dropping to MVFR or IFR in patchy fog late. Wind light and variable. Saturday...VFR. Light S wind. Saturday night...VFR, possibly lowering to MVFR south late. Light S wind. Sunday...MVFR or IFR south, becoming VFR. VFR north. Light S wind. Sunday night...MVFR dropping to IFR in low clouds. Light S wind. Monday...MVFR becoming VFR over the north late morning and VFR south during the afternoon. Light SW wind. && .MARINE... NEAR TERM: Winds and seas will remain below SCA conditions today and tonight. SHORT TERM: Winds will be light and seas around 2 ft late this week and through the weekend into early next week. Some patchy fog and mist may limit visibilities, especially early next week as humidity rises. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...LaFlash/Melanson Short Term...Bloomer Long Term...Bloomer Aviation...LaFlash/Bloomer/Melanson Marine...LaFlash/Bloomer/Melanson
Hazardous weather outlook, Jul 10, 1:54 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 154 PM EDT Thu Jul 10 2025 MEZ001>006-010-011-015>017-031-032-111800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 154 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-111800- Coastal Hancock-Coastal Washington- 154 PM EDT Thu Jul 10 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-111800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 154 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:36 PM EDT | Areal Flood Advisory | CAR | Aroostook, Somerset | 20 min |
| Jul 10, 7:56 PM EDT | Flash Flood Warning | CAR | Aroostook, Somerset | 4 hr |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.